Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 15, NWS Louisville, KY

April 10, 2001Harrison County, Scott County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 10, 2001, 9:35 PM EDT for Harrison County, Scott County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 10, 2001, 9:35 PM EDT (01:35 UTC)
Expired
Apr 10, 2001, 10:00 PM EDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harrison County, KY, Scott County, KY

The radar

The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 110138
SVRSDF
KYC097-209-110200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 PM EDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY
  EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 1000 PM EDT

* AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM JUST WEST OF DAVIS...OR ABOUT 22 MILES NORTH 
  OF LEXINGTON...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONNERSVILLE...LEESBURG AROUND 940 PM EDT
  BRECKINRIDGE AROUND 945 PM EDT
  CYNTHIANA AROUND 950 PM EDT
  COLVILLE...ODDVILLE AROUND 955 PM EDT

LARGE HAIL IS EXPECTED FROM THIS STORM. SEEK SHELTER INSIDE UNTIL 
THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YO1UR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

DK

LAT...LON 3841 8458 3825 8451 3832 8428 3845 8410
          3850 8418

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:20 PM EDT, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 10, 3:20 PM EDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT TUE APR 10 2001

SFC FRONTAL BNDRY ACRS SRN INDIANA AND NRN KY AT MID AFTN SHOULD
CONTINUE TO HELP FOCUS TSTM ACTIVITY TNGT ... AS SERIES OF S/W'S
ZIP ACRS RGN.  IN ADDITION...INCREASING H85 WND FIELDS WILL ALSO
ENHANCE CONVG. MEANWHILE..BELIEVE WITH BUILDING HTS IN THE LATER
EVNG HOURS...TSTMS IN S KY SHUD BE CONFINED ONLY UNTIL ARND MID-
NIGHT.

AS STG UPR SYS ROTATES FM THE PLAINS INTO THE UPPER MIDWEST WED...
H5 HTS TO BUILD ARND ALL OF OUR FORECAST AREA (FA). WITH LACK
OF ANY TRIGGER OR FOCUS...WILL KEEP WEDNESDAY DRY. TEMPS SHUD
RESPOND NICELY WED WITH BRISK SWLY FLOW... SO HAVE GONE ABOVE
MOS TEMP GUIDE.

SWLY FLOW TO PREVAIL WED NITE...WITH WEAKENING CDFNT APRCHG OUR
FA. WILL GO WITH LOW CHC POPS WED NITE...WITH BELIEF THAT WEAK
CONVG SHUD BE ENUF TO INSTIGATE CONVECTION.

QUESTION MARK ON THU IN BROAD SWLY FLOW...FOR NOW WILL KEEP POPS
CONFINED TO SRN AND ERN FA...NEAR WASHED OUT FNT.

.SDF...NONE.

STUREY

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:02 PM EDTTornado WarningLMKTrimble18 min
Apr 10, 8:19 PM EDTSevere Thunderstorm WarningLMKHenry26 min
Apr 10, 10:03 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.